Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Large uterine fibroid, swollen abdomen, cramps. Taking cerazette, fibroid growing in size. Causes?

i have a large fibroid , my doctor has suggested we watch and wait for now, so no treatment has been planned, i am currently taking cerazette and my fibroid seem to me as though it has grown, my abdomen is swollen and i have cramps , could the cerazette be causing my fibroid to grow larger? i have just stopped taking cerazette this week, however, i have not been to see my doctor.
Asked On : Sun, 7 Oct 2012
Answers:  1 Views:  198
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Mar 2014
hello and welcome,

If the fibroid is big then the cramping and abdominal distension may be attributed to it.

Oral contraceptive pills are not advised in women with fibroids as they have estrogen which is a hormone that causes the fibroids to grow. So you have done well to stop the pill.

Another reason for the cramps may be impending periods after stopping the pills.

The treatment depends upon your desires. If you want children or want to keep the uterus, then removal of fibroid or myomectomy is the surgery required. If children are not desired or uterus is not desired then hysterectomy offers a cure. Other options if there is no need to bear children and not interested in surgery include a blocking of uterine artery [ embolisation therapy], use of drugs like progestogens and Gn Rh agonists [ higher failure rate].

So there are wide variety of treatments from surgical to medical. Discuss these options with your specialist and then decide according to the one that best suits your needs.

Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Answered: Mon, 14 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor